MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD DELUXE GUIDEWIRE PEG SYSTEM 20F WITH SOFT SILICONE RETENTION DOME; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD DELUXE GUIDEWIRE PEG SYSTEM 20F WITH SOFT SILICONE RETENTION DOME; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000793
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the guidewire got stuck in the "blue holder" and when pulled, it stretched, causing the front end to become very thin and floppy.A second kit was opened to finish the procedure.There was no reported patient harm.
 
Event or Problem Description
It was reported the guide wire allegedly got stuck in the blue feeder.It was further reported that when the guide wire was pulled it had stretched and caused the front end to become thin and floppy.It was further reported that a second kit was opened and the procedure was completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
It was also identified that the fda rn number was incorrect and the correct fda rn number (b)(4).This number will not be changed on the emdr so that this report will remain connected and identify that the event was reported to the fda in a timely manner.Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate investigation summary: one ptfe-coated guide wire was returned for evaluation.It was noted that the outer coil wire was unraveled and stretched in multiple places with the distal end of the inner core wire broken from the guide wire and protruding through the outer coil wire.The investigation is confirmed for the reported frayed guide wire.Per the evaluation results, wear was noted to the coating on some portions of the guide wire.Therefore, it is possible that excessive force and/or advancement technique out of the guide wire contributed to the reported event.However, the definitive root cause could not be determined based upon available information.It is unknown whether procedural issues contributed to the reported event.

Brand Name
BARD DELUXE GUIDEWIRE PEG SYSTEM 20F WITH SOFT SILICONE RETENTION DOME
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7485228
Report Number2020394-2018-00548
Device Sequence Number11170273
Product Code KNT
UDI-Device Identifier00801741000478
UDI-Public(01)00801741000478
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000793
Device Catalogue Number000793
Device Lot NumberHUCP1269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight58